Alert archive / Maine / Gale Warnings in 2012
Gale Warning 12, NWS Gray, ME
NWS Gray, ME issued this gale warning at Mar 25, 2012, 3:08 PM EDT. It took effect at Mar 26, 2012, 12:00 PM EDT. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2012, 3:08 PM EDT (19:08 UTC)
- In effect from
- Mar 26, 2012, 12:00 PM EDT
- Expired
- Mar 27, 2012, 5:00 PM EDT
- In force
- 29 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
125 WHUS71 KGYX 251908 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 308 PM EDT SUN MAR 25 2012 ...A GALE WARNING HAS BEEN ISSUED FOR THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE FOR MONDAY AFTERNOON INTO TUESDAY MORNING... .LOW PRESSURE MOVES OFF TO THE EAST MONDAY MORNING AS A STRONG AND GUSTY NORTHWEST WIND DEVELOPS IN ITS WAKE. WIND GUSTS OF 35 TO 40 KNOTS ARE LIKELY TO DEVELOP MONDAY AFTERNOON AND CONTINUE INTO EARLY TUESDAY. ANZ150>154-261015- /O.UPG.KGYX.GL.A.0003.120326T1600Z-120327T1200Z/ /O.NEW.KGYX.GL.W.0012.120326T1600Z-120327T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 308 PM EDT SUN MAR 25 2012 ...GALE WARNING IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM NOON MONDAY TO 8 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
4 follow-up statements
512 WHUS71 KGYX 260641 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 241 AM EDT MON MAR 26 2012 ...A GALE WARNING HAS BEEN ISSUED FOR THE COASTAL WATERS OF WESTERN MAINE AND NEW HAMPSHIRE FOR THIS AFTERNOON INTO TUESDAY MORNING... .LOW PRESSURE MOVES OFF TO THE EAST THIS MORNING AS A STRONG AND GUSTY NORTHWEST WIND DEVELOPS IN ITS WAKE. WIND GUSTS OF 35 TO 40 KNOTS ARE LIKELY TO DEVELOP THIS AFTERNOON AND THEN CONTINUE INTO EARLY TUESDAY. ANZ150>154-271200- /O.CON.KGYX.GL.W.0012.120326T1600Z-120327T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 241 AM EDT MON MAR 26 2012 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 AM EDT TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
091 WHUS71 KGYX 261906 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 306 PM EDT MON MAR 26 2012 ANZ150>154-270830- /O.CON.KGYX.GL.W.0012.000000T0000Z-120327T1200Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 306 PM EDT MON MAR 26 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
661 WHUS71 KGYX 270659 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 259 AM EDT TUE MAR 27 2012 ANZ150>154-272100- /O.EXT.KGYX.GL.W.0012.000000T0000Z-120327T2100Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 259 AM EDT TUE MAR 27 2012 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
386 WHUS71 KGYX 272121 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 521 PM EDT TUE MAR 27 2012 ANZ150>154-280500- /O.EXP.KGYX.GL.W.0012.000000T0000Z-120327T2100Z/ /O.NEW.KGYX.SC.Y.0030.120327T2121Z-120328T0500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 521 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EDT WEDNESDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Mar 25, 9:52 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Mar 25, 9:52 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
952 AM EDT SUN MAR 25 2012
.SYNOPSIS...
A COMPLEX LOW PRESSURE SYSTEM WILL MOVE THROUGH TODAY WITH A
CENTER OF LOW PRESSURE PASSING TO OUR SOUTH AND ANOTHER PASSING TO
OUR NORTH. THESE SYSTEMS WILL MOVE OFF TO THE EAST TONIGHT
ALLOWING STRONG GUSTY NORTHWEST WINDS TO BRING IN MUCH COLDER AIR
ON MONDAY. HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA TUESDAY INTO
WEDNESDAY. LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES FOR
WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE WILL GRADUALLY BUILD
EAST INTO THE REGION FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
945AM UPDATE: SHWRS WIDESPREAD ACROSS THE ENTIRE FA SO UPDATED
WITH MUCH HIGHER POPS FOR ALL AREAS THRU MID AFTN. ALSO WILL MAKE
MENTION OF AN ISOLD TSTM PSBL THIS AFTN ACRS THE MTNS AND MUCH OF
THE INTERIOR.
PREV DISC;
WILL UPDATE TO ADJUST FOR CURRENT CONDITIONS. MAIN CHANGE WILL BE
TO INCREASE THE CHC OF PRCP AS RADAR INDICATES SHIELD OF PRCP OVER
A LARGER AREA OF SRN AND CENTRAL ZONES WITH A SHARP CUTOFF TO THE
N/MT ZONES. HOWEVER A NARROW BAND OF PRCP ACROSS THE MORE NE ZONES
ALONG WITH ANOTHER AND ACROSS CANADA...JUST N OF VT AND NY...
MOVING TOWARD OUR NRN TIER OF ZONES...SO AN INCREASE IN THE CHC OF
PRCP TO ACCOUNT FOR THIS.
PREVIOUS DISCUSSION...
SFC LOW TRACKS TO OUR S...STAYING S OF THE 40N/70W BENCHMARK FOR
SIGNIFICANT PRCP FOR THE FCST AREA. AT THE SAME TIME ANOTHER LOW
TRACKS TO OUR N ACROSS CANADA. THIS KEEPS US IN BETWEEN THESE TWO
SYSTEMS BUT STILL SOME UPR LVL SUPPORT AND LOW LVL CONVERGENCE TO
PRODUCE SOME LGT PRCP /IN THE FORM OF RA/ TDA. QPF THRU TDA LIKELY
TO RANGE FROM AROUND A TENTH OF AN INCH ACROSS OUR MOST NRN AREAS
TO AROUND A THIRD OF AN INCH OVER OUR MOST SRN AREAS. CLOUDS AND
PRCP WILL KEEP TEMPS FROM CLIMBING TOO MUCH TDA. EXPECT HIGHS IN
THE 40S TO AROUND 50. SOME SUBFREEZING TEMPS PSBL OVER MOST NRN
AREAS EARLY THIS MORNING BUT TEMPS THERE SHOULD RISE ABOVE
FREEZING BY THE TIME PRCP ARRIVES...SO NOT EXPECTING ANY FROZEN OR
FREEZING PRCP. GENERALLY USED GFS40 AND A BLEND OF MAV/MET MOS FOR
THE NEAR TERM FCST. USED RFC QPF WITH SOME MINOR ADJUSTMENTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
THE COMPLEX WX SYSTEM MOVES OFF TO THE E TNGT WITH WEAK FLOW TO
FOLLOW FOR A PERIOD THIS EVENING. DUE TO SMALL TEMP - DEW POINT
SPREADS AND RECENT RAINFALL EXPECT AREAS OF F FOR FORM. THE F WILL
BREAK OVERNIGHT AS A NW FLOW OF DRIER AIR DEVELOPS AFTER MIDNIGHT.
THE NW FLOW BECOMES STRONG AND GUSTY ON MONDAY AS COLDER AIR POURS
IN FROM CANADA. MODELS BRING H8 TEMPS TO MINUS 10 TO MINUS 15
CELSIUS DURING THE DAY. HIGH TEMPS LIKELY TO OCCUR EARLY IN THE
DAY ... WITH TEMPS FALLING DURING THE DAY /ESPECIALLY ACROSS THE
MT AREAS/. INSTABILITY CLOUDS WILL FORM...ESPECIALLY ACROSS THE N
AND MT AREAS WHERE SCT -SHSN PSBL. DOWNSLOPE WILL HELP OFFSET
INSTABILITY CLOUDS ELSEWHERE...BUT ENOUGH CD AIR MOVING IN ALOFT
AND CYCLONIC FLOW ALOFT THAT THERE SHOULD BE SOME PARTIAL
CLOUDINESS EVEN TO THE COAST. GENERALLY USED GFS40 AND A BLEND OF
MAV/MET MOS FOR THE SHORT TERM FCST.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
AN ENERGETIC NORTHERN STREAM DISTURBANCE WILL CARVES OUT AN UPPER
TROUGH OVER THE NORTHEAST EARLY IN THE PERIOD. THE TROUGH WILL CLOSE
OFF AND SLOW DOWN AS IT REACHES THE MARITIMES EARLY NEXT WEEK. BY
MIDWEEK...WE'RE LEFT WITH A NEARLY ZONAL FLOW. AN IMPULSE WILL
THEN DIVE SOUTHEAST ACROSS NEW ENGLAND FOR THURSDAY AND THURSDAY
NIGHT. A COMPROMISE OF THE GFS/ECMWF YIELDS A LINGERING TROUGH
CENTERED JUST EAST OF THE FORECAST AREA FOR FRIDAY AND THE UPCOMING
WEEKEND.
IN THE DAILIES...HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA TUESDAY
INTO WEDNESDAY. LOW PRESSURE WILL APPROACH FROM THE GREAT LAKES
FOR WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE WILL GRADUALLY
BUILD EAST INTO THE REGION FRIDAY AND SATURDAY.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH MONDAY/...VFR CONDITIONS LOWER TO MVFR AND
POSSIBLY IFR THRU MOST OF TDA IN -RA THAT WILL SPREAD N AND E
ACROSS THE FCST AREA. PRCP EXITS LATE IN THE DAY BUT AREAS OF F TO
FORM FOR THE EVENING HOURS DUE TO WEAK FLOW AND HIGH BOUNDARY
LAYER MOISTURE FROM RECENT PRCP AND SMALL TEMP - DEW POINT
SPREADS. NW FLOW DEVELOPS AFTER MIDNIGHT BRINGING IN DRIER AIR
THAT SHOULD ALLOW CONDITIONS TO IMPROVE TO VFR. MAINLY VFR ON
MONDAY EXCEPT MVFR CIG IN SCT -SHSN ACROSS THE N/MT AREAS. STRONG
GUSTY NW WINDS DEVELOP FOR MONDAY.
LONG TERM...
THU...MVFR LIKELY IN RAIN...WITH AREAS OF IFR IN FOG.
&&
.MARINE...
SHORT TERM /TODAY THROUGH MONDAY/...WILL UPDATE TO INPUT THE
LATEST OBSERVED DATA. MAIN DIFFERENCE IS TO INCREASE THE CHC OF
RAIN TDA PER RADAR. GENERALLY WEAK FLOW TODAY AND THIS EVENING
KEEPS WINDS AND SEAS WELL BELOW SCA LEVELS. SOME VSBY RESTRICTION
FROM -RA TDA AND FROM F THIS EVENING. NW FLOW DEVELOPS AFTER
MIDNIGHT CLEARING OUT THE F. VERY STRONG GUSTY NW WINDS ON MONDAY
WHICH LIKELY WILL REACH GALE FORCE. WILL PUT UP A GALE WATCH FOR
MONDAY AFTERNOON.
LONG TERM...
TUE...GALE FORCE WINDS ARE POSSIBLE.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
MEZ025>028.
NH...NONE.
MARINE...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
ANZ150>154.
&&Hazardous weather outlook, Mar 25, 3:17 AM EDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 317 AM EDT SUN MAR 25 2012 MEZ007>009-012>014-018>024-NHZ001>010-013-014-260730- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS- NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM- COASTAL ROCKINGHAM- 317 AM EDT SUN MAR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ025>028-260730- SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 317 AM EDT SUN MAR 25 2012 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-260730- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 317 AM EDT SUN MAR 25 2012 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:45 AM EDT | Gale Watch | GYX | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.